Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Extending positive definite linear forms

Author: Jesús Gil de Lamadrid
Journal: Proc. Amer. Math. Soc. 91 (1984), 593-594
MSC: Primary 46Kxx
MathSciNet review: 746096
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the classical literature two properties, called here symmetry and bounded variation, of a positive definite linear form $ a'$ on an involutive Banach algebra $ \mathcal{A}$ are given. Together they form a necessary and sufficient condition that $ a'$ admit a positive definite linear extension to the involutive algebra obtained from $ \mathcal{A}$ by adjoining an identity. In this note we show that bounded variation alone suffices, in that it already implies symmetry.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46Kxx

Retrieve articles in all journals with MSC: 46Kxx

Additional Information

Keywords: Involutive Banach algebras, positive definite forms, symmetry, bounded variation, Gelfand-Segal representation, cyclic vectors, extensibility
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society